Genesis tamoxifen, has anybody had side effects

I have just picked up my first prescription for tamoxifen and sitting looking at the box reluctant to start taking it. I’ve heard so many stories of bad side effects, at the moment I’m in a little bubble of feelin g ok and dreading the start of five years of SE. The brand I was given state Genesis on the box but I haven’t come across that brand on this site. Feeling tearful all over again

Hi Dollie, I’ve alsobeen sitting in my box of tamoxifen now for about 2 months! Said I would start taking it once rads had finished which was today and I still don’t want to!
I guess we have to at least try it, it may be the thought of it is worse than the reality, you may have no symptoms at all! Best of luck xx

I have now been on tamoxifen for 6 months. I am managing. Maybe you will too? It’s not an easy drug to take, plenty of scare stories, side effects etc. I read somewhere about one lady calling it her vitamin T tablet! I liked the idea of that, a health supplement, that’s how I try to see it. I have had all the brands, in all the colours of Tamoxifen and haven’t noticed any difference in side effects.
I did have hot and cold flushes but these have subsided, I actually had worse ones on chemo. Vaginal dryness was a big problem for me (and my partner) but about 2 months ago, my periods started again and the dryness seemed to resolve straight away (is that normal?) I do feel tired, a lot of fatigue but that could be loads of different things.
The statistics are in our favour with Vitamin T. Take it, give it time, maybe you’ll be ok. It’s got to be worth a try…
Good luck.

1 Like

Hi

 

Tamoxifen is there to help fight the cancer. Many people get none or completely manageable side effects. You hear a fair bit about bad side effects here because people need advice and to discuss problems.

 

As far as different brands are concerned, other lifestyle factors such as in take of caffeine, nicotine and alcohol can have a greater affect on the side effects.

 

Try it and see and bear in mind that the side effects take time to settle down.

 

Mary

Thank you for the link Mary, makes me question whether I’m being too negative bearing in mind the benefits of this drug.